My husband is 34 yrs old and is a alcoholic, 3 yrs ago he went to the ER and they told him if he didnt quit drinking he would he dead in a year,about a month ago he went back because of pain and swelling in both legs they diagnosed him with chf, blood clots and fluid in his lungs when he got discharged after 3 days he came home jaundice, throwing up every morning and night alot of blood in his stools and no appetite he also loosing muscle mass and a swollen stomach, but it seems this week hes doing alot better hes eating got more energy not as much chest pain but what i dont understand is hes still drinking heavy and wont go to his doctors appointments and hes not on medication is this normal could he be getting better? Has anyone ever heard of anyone going through this
I'm really sorry but I don't think he's getting better.
His organs are now affected quite badly.
Would he be this bad if he took his Meds and went to his doc?
Who knows? He may have bought time but it's just a matter of time.
They treated his symptoms in the hospital only. They probably gave him medicine to take fluid out of his body so the swelling would go down and his shortness of breath would decrease.
He's feeling better now but it's because of the medicine!
You may want to ask about hospice care when the doctors think he is eligible.
They will provide you with nurses that can evaluate him in your home and a doctor to keep him comfortable. They can help with a nurse's aide to help you with his personal care. A chaplain or social worker to help with his emotional needs.
He is so young that his organs are tolerating more than if he was 50 years old.
When younger people die, it is usually takes longer because their heart and lungs are good. He's already in heart failure.
I wish I could tell you he was getting better but he sounds like he is getting to the end stage of this disease.
We can always pray for miracles!
This must be very hard on you.
If you have questions, please don't hesitate to ask. I used to be a hospice nurse.
Hi Mizzbub, I am so sorry I could never do as well as my friend Windchime has written all of this for you, She is so sweet, My heart goe's out to you and your Son, It really sounds like the spells your husband is having is from his condition in general. This is a terrible disease for anyone to have to go through. But it would really be hard to say exactly what is causing these between his blood clots,CHF, and other organs. You just don't know at this point with his amout of damage to his system. All you can do is what you are doing and be prepared as much as anyone can be for what may come. If in dought just call 911 and depending on where you are the hospital has all the staff and can do a lot of thing with or for you to get help at home for him. You sound like such a sweet and wonderful wife. Please do not neglect your needs, Continue to take care of yourself during this process.
Years from now you well not regret it but you can't beat yourself up over all of this Just try and continue as you are and help your husband as you can. You can't force him to do anything that he does not want to do. And on top of that, it is so important Miz. That you take good care of yourself and your child. You are in a very hard cituation. Your husband is a very lucky man to have you for however long it may be. Try and stay positive, trust in yourself you are a very strong woman and want to stay that way. Please keep in touch as you can and just do what you can to keep him and you as comfortable as posible. BLESS you and your family. I am so sorry that you have all of this to deal with. Bless you and feel free to continue to write back Windchime really knows what she is talking about and don't rule out Hospice you have to think of yourself and your son. You could maybe ask your husband if he wants you to make him a doctors appointment and they may be able to give him something for those attacks that he has been getting but don't push. He is a strong man to be doing what he is still doing. Bless you young lady Chuck1957
I recently stopped drinking, (june 6). Colazapam .05mg. Doc mentioned it but did not push the issue. The issue was when u start the dose u can't drink so it took a while but as alcohol was taking its toll on my body I decided to give it a try. Can't believe the results. Can't believe I drank all those years. Am 61, Drank jim bean all day everyday. shouldn't say drink but sipped. Retired year ago last july and drank. Started colazapam and not a drop of ol jim bean since. He sits in the fridge.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2011 • 8 answers
My husband was given Fosamax 10mg for avascular nucrosis. He is vitamin D deficient, the doctor knew
Posted 18 Dec 2011 • 1 answer
Posted 11 May 2016 • 3 answers
Posted 13 Jul 2016 • 2 answers
Posted 15 Aug 2016 • 1 answer